Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 92, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Dec 23, 2014, 10:25 AM CST for 4 parishes in Louisiana. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 23, 2014, 10:25 AM CST (16:25 UTC)
- Expired
- Dec 23, 2014, 11:15 AM CST
- In force
- 50 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Allen Parish, LA, Beauregard Parish, LA, Rapides Parish, LA, Vernon Parish, LA
The radar
The Ft Polk radar (KPOE), 51 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 23, 10:40 AM CST | HAIL 2 | Sugartown, LA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 23, 9:30 AM CST | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1168 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
634 WUUS54 KLCH 231625 SVRLCH LAC003-011-079-115-231715- /O.NEW.KLCH.SV.W.0092.141223T1625Z-141223T1715Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 1025 AM CST TUE DEC 23 2014 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN RAPIDES PARISH IN CENTRAL LOUISIANA... ALLEN PARISH IN SOUTHWEST LOUISIANA... THIS INCLUDES...OBERLIN...OAKDALE...MITTIE...ELIZABETH... NORTHEASTERN BEAUREGARD PARISH IN SOUTHWEST LOUISIANA... THIS INCLUDES...SUGARTOWN...DRY CREEK... SOUTHEASTERN VERNON PARISH IN WEST CENTRAL LOUISIANA... THIS INCLUDES PITKIN... * UNTIL 1115 AM CST * AT 1025 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING GOLF BALL SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH...9 MILES NORTHWEST OF DRY CREEK...MOVING NORTHEAST AT 60 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HARMONY...GRANT...ALLEN PARISH AIRPORT AND BOND PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS... AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST TUESDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. && PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT 337-477-5285 EXTENSION 1. LAT...LON 3054 9259 3055 9324 3080 9333 3111 9259 TIME...MOT...LOC 1625Z 247DEG 54KT 3073 9315 $$ BRAZZELL
1 follow-up statement
551 WWUS54 KLCH 231700 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1100 AM CST TUE DEC 23 2014 LAC011-231710- /O.CAN.KLCH.SV.W.0092.000000T0000Z-141223T1715Z/ BEAUREGARD LA- 1100 AM CST TUE DEC 23 2014 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BEAUREGARD PARISH IS CANCELLED... A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST TUESDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. LAT...LON 3111 9259 3079 9260 3074 9291 3096 9296 TIME...MOT...LOC 1700Z 241DEG 42KT 3088 9282 $$ LAC003-079-115-231715- /O.CON.KLCH.SV.W.0092.000000T0000Z-141223T1715Z/ RAPIDES LA-ALLEN LA-VERNON LA- 1100 AM CST TUE DEC 23 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CST FOR SOUTHEASTERN VERNON...NORTHEASTERN ALLEN AND SOUTHWESTERN RAPIDES PARISHES... AT 1057 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM ON RADAR CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ELIZABETH..MOVING NORTHEAST AT 50 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OAKDALE AND UNION HILL PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST TUESDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. && LAT...LON 3111 9259 3079 9260 3074 9291 3096 9296 TIME...MOT...LOC 1700Z 241DEG 42KT 3088 9282 $$ BRAZZELL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 23, 10:22 AM CST, 3 minutes earlier.
Area forecast discussion, Dec 23, 10:22 AM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1022 AM CST TUE DEC 23 2014
.UPDATE...
BUSY MORNING UNDERWAY WITH MULTIPLE WEATHER MODES OCCURRING AHEAD
OF A COLD FRONT. FIRST...HAVE UPDATED GRIDS AND PRODUCTS FOR
TORNADO WATCH 560...IN EFFECT FOR ALL BUT A FEW INTERIOR SE TX
ZONES THROUGH 6 PM. SEVERAL BANDS OF SHOWERS AND TSTMS HAVE
DEVELOPED AND RAPIDLY STRENGTHENED TO SVR LVLS THIS MORNING AHEAD
OF THE FRONT. EXPECT THE SVR THREAT TO END WITH THE PASSAGE OF THE
FRONT AND THAT MEANS MOST OF SE TX SHOULD BE OUT OF THE SVR
POTENTIAL BY MIDDAY. SECONDLY...AREAS OF FOG PERSIST ACRS THE AREA
DESPITE THE NUMEROUS SHOWERS AND TSTMS. HOWEVER...MOST LOCATIONS
HAVE SEEN IMPROVING VSBYS SO LET THE DENSE FOG ADVISORY OVER LAND
AREAS EXPIRE. A FEW LOCALIZED POCKETS OF DENSE FOG WILL STILL BE
POSSIBLE UNTIL THE FRONTAL PASSAGE. 24
&&
.PREV DISCUSSION... /ISSUED 552 AM CST TUE DEC 23 2014/
AVIATION...UPPER LEVEL INSTABILITY IS COMBINING WITH TRAPPED LOW
LEVEL MOISTURE TO PRODUCE CONDITIONS RANGING FROM VLIFR TO VCTS
WHICH IS CURRENTLY AFFECTING LFT AND ARA TERMINALS BUT WILL SPREAD
TO THE REMAINING TERMINALS THIS MORNING AS A COLD FRONT APPROACHES
SLOWLY OUT OF THE NORTHWEST. MVFR WITH VCTS THIS AFTERNOON EXCEPT
IFR CONTINUING AROUND BPT AND LCH.
WINDS SHIFT TO NWLY AND GUSTY AS THE FRONT MOVES THROUGH THIS
EVENING. BPT SHOULD SEE VFR BY EARLY EVENING...THE REMAINING
TERMINALS WILL TAKE CONSIDERABLY LONGER DUE TO THE SLOW MOVEMENT
OF THE TRAILING H7 TROF WITH VFR AFTER MIDNIGHT.
SWEENEY
PREV DISCUSSION... /ISSUED 446 AM CST TUE DEC 23 2014/
DISCUSSION...
EXTENDING THE DENSE FOG ADVISORY UNTIL 10 AM FOR THE ENTIRE REGION
EXCEPT ST MARY AND LOWER ST MARTIN PARISHES. AS THE FRONT MOVES
INTO OUR EAST TEXAS REGION THIS MORNING...MAY BE DROPPING THE DENSE FOG
ADVISORY EARLIER IN THAT AREA.
PREV DISCUSSION... /ISSUED 331 AM CST TUE DEC 23 2014/
DISCUSSION...
QUITE AN INTERESTING FORECAST GOING OUT THIS EARLY AM. DENSE FOG
IN PARTS OF SE TX AND WESTERN LA...EXTENDING OVER THE COASTAL
WATERS. AT THE SAME TIME...A LINE OF SHOWERS AND THUNDERSTORMS HAS
BEEN INTENSIFYING FROM NEAR THE COAST OF VERMILION
PARISH...EXTENDING NORTHEAST ACROSS PARTS OF IBERIA AND ST MARY
PARISHES.
EXPECTING THE DENSE FOG TO DISSIPATE THIS MORNING...AND SHOWER AND
THUNDERSTORM ACTIVITY TO INCREASE IN COVERAGE THROUGH THE
MORNING...WITH WIDESPREAD COVERAGE THIS AFTERNOON...ESPECIALLY IN
SOUTH CENTRAL LA. SPC HAS SOUTHERN AND CENTRAL LA IN A SLIGHT RISK
FOR SEVERE STORMS TODAY...BUT THE BIG QUESTION IS WILL WE HAVE THE
INSTABILITY IN PLACE FOR THIS TO HAPPEN. AT THIS POINT...IT STILL
LOOKS LIKE AREAS FROM SOUTH CENTRAL LOUISIANA EASTWARD WILL HAVE THE BEST
CHANCES...WHILE THE THREAT WILL BE LOWER IN CENLA...SW LA...AND SE
TX DUE TO LIMITED INSTABILITY.
RAIN WILL BE ENDING THIS EVENING ACROSS THE REGION...AND A COOLER
AND DRIER PATTERN IS SET UP THROUGH CHRISTMAS. IN FACT...COULD SEE
SOME FREEZING TEMPERATURES IN PARTS OF EAST TEXAS AND CENTRAL
LOUISIANA CHRISTMAS MORNING.
BY THIS WEEKEND...RAIN RE-ENTERS THE FORECAST. THERE IS STILL A
LARGE SPREAD OF MODEL GUIDANCE ON THE TIMING...COVERAGE...AND RAIN
TOTALS FOR THIS EVENT...SO GOING WITH A CONSENSUS BLEND AT THIS TIME.
MARINE...
DENSE FOG THIS MORNING WILL GIVE WAY AS A COLD FRONT MOVES ACROSS
THE COASTAL WATERS THIS AFTERNOON AND EVENING. BEHIND THE
FRONT...WINDS WILL GET RATHER STRONG...SO WILL BE ISSUING SMALL
CRAFT ADVISORIES...STARTING IN THE WESTERN REGION THIS
AFTERNOON...AND EXTENDING EASTWARD THIS EVENING. WINDS AND SEAS
SHOULD FALL BELOW CRITERIA BY WEDNESDAY EVENING.
SOMETHING ELSE TO MONITOR WILL BE WATER LEVELS. COULD SEE LOW
WATER ADVISORIES ISSUED FOR WEDNESDAY IF THE CURRENT WIND FORECAST
HOLDS TRUE. THIS COULD IMPACT MARINE SHIPPING OPERATIONS IN THE
SABINE-NECHES AND CALCASIEU WATERWAYS. WILL BE REVISITING THIS
SCENARIO WITH THIS AFTERNOONS FORECAST PACKAGE.
15
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 67 43 54 34 / 100 30 10 10
KBPT 67 42 55 35 / 90 20 10 0
KAEX 65 41 52 32 / 90 40 10 10
KLFT 71 46 55 35 / 100 30 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST WEDNESDAY FOR WATERS FROM
INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-WATERS
FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-WATERS
FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM CST WEDNESDAY
FOR COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA OUT 20 NM.
SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST
WEDNESDAY FOR COASTAL WATERS FROM INTRACOASTAL CITY TO
CAMERON LA OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 6 AM CST WEDNESDAY FOR COASTAL WATERS
FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM.
&&Hazardous weather outlook, Dec 23, 4:30 AM CST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 430 AM CST TUE DEC 23 2014 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 241200- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 430 AM CST TUE DEC 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AFTER SOME MORNING FOG...SHOWERS AND THUNDERSTORMS WILL INCREASE THROUGH MIDDAY AND CONTINUE THROUGH THE AFTERNOON. SOME OF THESE STORMS COULD BE STRONG TO SEVERE...PRIMARILY IN SOUTH CENTRAL LOUISIANA. THIS ACTIVITY SHOULD END TONIGHT BEHIND THE COLD FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CHRISTMAS MORNING COULD SEE FREEZING TEMPERATURES ACROSS PARTS OF EAST TEXAS AND CENTRAL LOUISIANA. THE NEXT COLD FRONT PASSAGE THIS WEEKEND COULD PRODUCE SOME SHOWERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATER THIS MORNING OR AFTERNOON. GMZ430-432-435-450-452-455-470-472-475-241200- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 430 AM CST TUE DEC 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG WILL END THIS MORNING...WHILE SHOWER AND THUNDERSTORM ACTIVITY WILL INCREASE. SOME OF THE STORMS COULD BE STRONG THIS AFTERNOON. ACTIVITY WILL DECREASE THIS EVENING...BUT STRONG WINDS BEHIND THE COLD FRONT WILL KEEP THE MARINE WATERS HAZARDOUS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG NORTH OR NORTHWEST WINDS ON WEDNESDAY WILL WEAKEN WEDNESDAY EVENING. DUE TO THE STRONG WINDS...LOW WATER ADVISORIES FOR THE SABINE-NECHES AND CALCASIEU WATERWAYS MAY BE NECESSARY ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Special weather statement, Dec 23, 9:11 AM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 911 AM CST TUE DEC 23 2014 LAZ030-041-TXZ216-260>262-231615- NORTHERN NEWTON TX-BEAUREGARD LA-CALCASIEU LA-ORANGE TX- SOUTHERN JASPER TX-SOUTHERN NEWTON TX- 911 AM CST TUE DEC 23 2014 ...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD AND CALCASIEU PARISHES...SIGNIFICANT WEATHER ADVISORY FOR NEWTON...ORANGE AND JASPER COUNTIES UNTIL 1015 AM CST... AT 907 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES WEST OF HARTBURG...MOVING NORTHEAST AT 40 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...HARTBURG... DEWEYVILLE...DEVILS POCKET AND OLD SALEM. THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. LAT...LON 3060 9375 3047 9352 3022 9378 3031 9395 K. KUYPER
Local storm report, Dec 23, 9:21 AM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
921 AM CST TUE DEC 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM HAIL ABBEVILLE 29.97N 92.12W
12/23/2014 E1.50 INCH VERMILION LA PUBLIC
&&
JBRAZZELLocal storm report, Dec 23, 9:25 AM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
925 AM CST TUE DEC 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 AM HAIL 2 NE ABBEVILLE 29.99N 92.10W
12/23/2014 M0.75 INCH VERMILION LA TRAINED SPOTTER
&&
JBRAZZELLocal storm report, Dec 23, 9:47 AM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
947 AM CST TUE DEC 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM HAIL 5 E WASHINGTON 30.62N 91.98W
12/23/2014 E0.25 INCH ST. LANDRY LA TRAINED SPOTTER
0935 AM HAIL 1 N LAFAYETTE 30.23N 92.03W
12/23/2014 E0.25 INCH LAFAYETTE LA TRAINED SPOTTER
&&
JBRAZZELLocal storm report, Dec 23, 9:56 AM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
956 AM CST TUE DEC 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 AM HAIL VIDOR 30.13N 94.00W
12/23/2014 E0.50 INCH ORANGE TX BROADCAST MEDIA
MEDIA RELAYED PICTURE OF HAIL NEAR VIDOR.
&&
JBRAZZELSpecial weather statement, Dec 23, 10:02 AM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1002 AM CST TUE DEC 23 2014
TXZ201-216-261-231645-
HARDIN TX-ORANGE TX-SOUTHERN JASPER TX-
1002 AM CST TUE DEC 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...ORANGE AND JASPER
COUNTIES UNTIL 1045 AM CST...
AT 1001 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF BATSON...MOVING NORTHEAST AT
40 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...SOUR
LAKE...SARATOGA...KOUNTZE...LUMBERTON...SILSBEE AND WEISS BLUFF.
THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST TUESDAY EVENING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3053 9410 3025 9407 3011 9446 3011 9458
3027 9466 3028 9466The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 1:07 AM CST | Marine Dense Fog Advisory | LCH | 11 hr | |
| Dec 23, 2:33 AM CST | Dense Fog Advisory | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 7 hr |
| Dec 23, 4:42 AM CST | Special Weather Statement | LCH | Saint Martin | 33 min |
| Dec 23, 8:41 AM CST | Special Weather Statement | LCH | Lafayette, Vermilion | 64 min |
| Dec 23, 9:06 AM CST | Tornado Warning | LCH | Acadia, Lafayette, Vermilion | 24 min |
| Dec 23, 9:15 AM CST | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 45 min |
| Dec 23, 9:15 AM CST | Severe Thunderstorm Warning | LCH | Lafayette, Vermilion | 45 min |
| Dec 23, 9:24 AM CST | Severe Thunderstorm Warning | LCH | Acadia, Lafayette, Saint Landry | 36 min |
| Dec 23, 9:29 AM CST | Tornado Warning | LCH | Lafayette, Saint Martin, Vermilion | 46 min |
| Dec 23, 9:40 AM CST | Severe Thunderstorm Warning | LCH | Avoyelles, Saint Landry | 65 min |
| Dec 23, 9:52 AM CST | Severe Thunderstorm Warning | LCH | Lafayette, Saint Landry, Saint Martin | 38 min |
| Dec 23, 9:54 AM CST | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu | 51 min |
| Dec 23, 10:02 AM CST | Special Marine Warning | LCH | 58 min | |
| Dec 23, 10:11 AM CST | Severe Thunderstorm Warning | LCH | Avoyelles | 64 min |
| Dec 23, 10:12 AM CST | Small Craft Advisory | LCH | 32 hr | |
| Dec 23, 10:29 AM CST | Tornado Warning | LCH | Allen, Beauregard | 31 min |
| Dec 23, 10:31 AM CST | Special Weather Statement | LCH | Evangeline | 59 min |
| Dec 23, 10:43 AM CST | Special Marine Warning | LCH | 62 min | |
| Dec 23, 10:58 AM CST | Special Weather Statement | LCH | Acadia | 62 min |
| Dec 23, 11:08 AM CST | Special Weather Statement | LCH | Cameron | 67 min |
| Dec 23, 11:15 AM CST | Severe Thunderstorm Warning | LCH | Evangeline, Rapides | 45 min |
| Dec 23, 11:25 AM CST | Special Weather Statement | LCH | Beauregard | 50 min |
| Dec 23, 11:29 AM CST | Special Weather Statement | LCH | Jefferson Davis | 46 min |
| Dec 23, 11:32 AM CST | Severe Thunderstorm Warning | LCH | Cameron | 36 min |
| Dec 23, 11:44 AM CST | Areal Flood Advisory | LCH | Calcasieu | 2 hr |
| Dec 23, 11:44 AM CST | Gale Warning | LCH | 18 hr | |
| Dec 23, 11:44 AM CST | Small Craft Advisory | LCH | 30 hr | |
| Dec 23, 11:52 AM CST | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 20 min |
| Dec 23, 12:02 PM CST | Special Weather Statement | LCH | Acadia | 58 min |
| Dec 23, 12:05 PM CST | Severe Thunderstorm Warning | LCH | Acadia, Jefferson Davis | 25 min |
| Dec 23, 12:16 PM CST | Special Weather Statement | LCH | Vernon | 29 min |
| Dec 23, 12:35 PM CST | Special Weather Statement | LCH | Acadia, Lafayette, Vermilion | 40 min |
| Dec 23, 12:59 PM CST | Severe Thunderstorm Warning | LCH | Lafayette, Saint Landry, Saint Martin | 25 min |
| Dec 23, 1:14 PM CST | Special Weather Statement | LCH | Saint Landry | 31 min |
| Dec 23, 1:40 PM CST | Areal Flood Advisory | LCH | Acadia, Lafayette, Saint Landry, Saint Martin | 110 min |
| Dec 23, 3:21 PM CST | Special Weather Statement | LCH | Saint Martin | 24 min |
| Dec 23, 3:30 PM CST | River Flood Warning | LCH | Lafayette, Vermilion | 29 hr |
| Dec 23, 5:20 PM CST | Low Water Advisory | LCH | 22 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.